Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 6, 2012Collin County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 3:53 PM CDT for Collin County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 3:53 PM CDT (20:53 UTC)
Expired
Aug 6, 2012, 4:15 PM CDT
In force
22 min
Issued by
NWS Fort Worth, TX

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS84 KFWD 062053
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON AUG 6 2012

TXZ103-104-062115-
DENTON TX-COLLIN TX-
353 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIN COUNTY
  EAST CENTRAL DENTON COUNTY

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF FRISCO...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...
HACKBERRY...LITTLE ELM...MCKINNEY...PROSPER...THE COLONY AND LAKE
LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL AND WIND 
GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3306 9665 3306 9686 3313 9701 3331 9690
      3324 9664
TIME...MOT...LOC 2052Z 013DEG 12KT 3320 9680

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:46 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 6, 3:46 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT MON AUG 6 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING NEAR A SURFACE
BOUNDARY NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. THESE STORMS
WILL MOVE SOUTHWEST OR SOUTH AT AROUND 10 MPH AND HAVE THE
POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS DURING THE NEXT
SEVERAL HOURS. THE STORMS WILL WEAKEN TOWARD SUNSET.

WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY NIGHT AND HAVE KEPT/PLACED 20 PERCENT POPS THROUGH THIS
TIME PERIOD. THE GFS BRINGS A FRONT INTO THE NORTHWESTERN PART OF
NORTH TEXAS BEFORE DAYBREAK THURSDAY AND THROUGH MOST OF THE
FORECAST AREA BY FRIDAY MORNING. THE ECMWF ALSO BRINGS A FRONT
INTO NORTH TEXAS BUT IS NOT QUITE AS AGGRESSIVE. FOR NOW HAVE
GENERALLY FOLLOWED THE ECMWF WHICH IS DRIER...PRECIPITATION
WISE...THAN THE GFS. TEMPERATURES MAY FALL BY A FEW DEGREES LATE
WEEK INTO THE WEEKEND...BUT ARE EXPECTED TO REMAIN ABOVE SEASONAL
NORMALS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81 104  80 102  80 /  20  20  20  20  20
WACO, TX              75 102  76 101  77 /  20  20  10  20  20
PARIS, TX             76 100  76  98  74 /  20  20  10  20  20
DENTON, TX            79 104  78 102  77 /  20  20  20  20  20
MCKINNEY, TX          78 103  77 102  77 /  20  20  20  20  20
DALLAS, TX            82 103  82 102  80 /  20  20  20  20  20
TERRELL, TX           78 101  76 100  76 /  20  20  20  20  20
CORSICANA, TX         77 101  77 100  77 /  20  20  10  20  20
TEMPLE, TX            73 101  74 100  74 /  10  20  10  20  20
MINERAL WELLS, TX     78 103  74 101  73 /  20  10  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135-
146>148-160>162-174-175.

&&

05/58
Hazardous weather outlook, Aug 6, 3:17 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT MON AUG 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
317 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS
EVENING...WITH BEST CHANCES NORTH OF A GRAHAM...TO GRANBURY...TO
ATHENS LINE. GUSTY DOWNBURST WINDS TO 50 MPH...FREQUENT LIGHTNING
AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. ISOLATED
THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHWEST TEXAS AFTER MIDNIGHT.

A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR
SPRINGS...TO CORSICANA...TO CAMERON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING
FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO
CAMERON LINE.

A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST
WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET THIS
EVENING.

05/

In the hours before

Special weather statement, Aug 6, 3:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT MON AUG 6 2012

TXZ103-062045-
DENTON TX-
319 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DENTON COUNTY

AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DENTON...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CORINTH...DENTON...KRUM...
SANGER AND SHADY SHORES.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3315 9703 3310 9733 3333 9738 3341 9714
TIME...MOT...LOC 2019Z 347DEG 9KT 3326 9722
Special weather statement, Aug 6, 3:27 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON AUG 6 2012

TXZ093-103-104-062100-
DENTON TX-GRAYSON TX-COLLIN TX-
327 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIN COUNTY
  NORTHEASTERN DENTON COUNTY
  SOUTHWESTERN GRAYSON COUNTY

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCKINNEY...MOVING SOUTH AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CELINA...FRISCO...GUNTER...
MCKINNEY AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3348 9666 3324 9654 3313 9684 3325 9697
      3342 9694 3353 9694
TIME...MOT...LOC 2027Z 005DEG 12KT 3332 9678
Special weather statement, Aug 6, 3:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON AUG 6 2012

TXZ103-104-062115-
DENTON TX-COLLIN TX-
353 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIN COUNTY
  EAST CENTRAL DENTON COUNTY

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF FRISCO...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FRISCO...
HACKBERRY...LITTLE ELM...MCKINNEY...PROSPER...THE COLONY AND LAKE
LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL AND WIND
GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3306 9665 3306 9686 3313 9701 3331 9690
      3324 9664
TIME...MOT...LOC 2052Z 013DEG 12KT 3320 9680

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:57 PM CDTSpecial Weather StatementFWDDelta33 min
Aug 5, 9:36 PM CDTSpecial Weather StatementFWDDelta24 min
Aug 5, 10:14 PM CDTSpecial Weather StatementFWDFannin31 min
Aug 6, 3:19 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 3:27 PM CDTSpecial Weather StatementFWDCollin33 min
Aug 6, 4:04 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 4:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 6, 4:33 PM CDTSpecial Weather StatementFWDJack27 min
Aug 6, 4:36 PM CDTSpecial Weather StatementFWDDallas24 min
Aug 6, 4:45 PM CDTSpecial Weather StatementFWDGrayson30 min
Aug 6, 4:51 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise39 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt48 min
Aug 6, 5:16 PM CDTSpecial Weather StatementFWDGrayson29 min
Aug 6, 5:24 PM CDTSpecial Weather StatementFWDFannin36 min
Aug 6, 5:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDHunt31 min
Aug 6, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt34 min
Aug 6, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 6:18 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar42 min
Aug 6, 6:30 PM CDTSpecial Weather StatementFWDParker30 min
Aug 6, 6:54 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar29 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.